Alert archive / Colorado / Freeze Watches in 2016
Freeze Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Oct 4, 2016, 3:40 AM MDT for El Paso County, Kiowa County, Prowers County, Colorado. It took effect at Oct 5, 2016, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:40 AM MDT (09:40 UTC)
- In effect from
- Oct 5, 2016, 3:00 AM MDT
- Expired
- Oct 4, 2016, 12:36 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS75 KPUB 040940 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 340 AM MDT TUE OCT 4 2016 COZ084-095-096-098-041745- /O.NEW.KPUB.FZ.A.0002.161005T0900Z-161005T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...EADS...SHERIDAN LAKE...LAMAR 340 AM MDT TUE OCT 4 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATION...NORTHERN EL PASO, KIOWA AND PROWERS COUNTIES. * TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
056 WWUS75 KPUB 041651 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1051 AM MDT TUE OCT 4 2016 COZ084-095-096-098-050100- /O.CON.KPUB.FZ.A.0002.161005T0900Z-161005T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...EADS...SHERIDAN LAKE...LAMAR 1051 AM MDT TUE OCT 4 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * LOCATION...NORTHERN EL PASO... KIOWA AND PROWERS COUNTIES. * TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
355 WWUS75 KPUB 041836 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1236 PM MDT TUE OCT 4 2016 COZ084-095-096-098-050245- /O.UPG.KPUB.FZ.A.0002.161005T0900Z-161005T1400Z/ /O.NEW.KPUB.FZ.W.0004.161005T0900Z-161005T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...EADS...SHERIDAN LAKE...LAMAR 1236 PM MDT TUE OCT 4 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHERN EL PASO... KIOWA AND PROWERS COUNTIES. * TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE UPPER 20S TO LOWER 30S. ACROSS THE REMAINDER OF THE REGION...30 TO 32 DEGREES. * IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ087-088-097-050245- /O.NEW.KPUB.FZ.W.0004.161005T0900Z-161005T1400Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- LAS ANIMAS VICINITY/BENT COUNTY- INCLUDING...WALSENBURG...TRINIDAD...LAS ANIMAS 1236 PM MDT TUE OCT 4 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. * LOCATION...LOWER ELEVATIONS OF THE SPANISH PEAKS REGION AND RATON MESA. * TEMPERATURE...LOWS 30 TO 32 DEGREES. * IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HODANISH
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 3, 11:18 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 3, 11:18 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1118 PM MDT Mon Oct 3 2016 .SHORT TERM...(This evening through Tuesday) Issued at 314 PM MDT Mon Oct 3 2016 Upper low lifting into WY this afternoon with band of strong low/mid level winds rotating eastward across CO. Have seen gusts of 40-50 mph over much of the region, with some 50-60 mph gusts at usually wind-prone areas such as Walsenburg and Alamosa. RH has tanked and Red Flag Warning is verifying over most of the I-25 corridor and plains, with critical conditions persisting for few more hours into the evening. Some concern about rather erratic wind direction in the vicinity of the Beulah Hill fire, as obs and latest HRRR suggest some sort of weak eddy in the lee of the Wet Mountains the next few hours, though predominate wind direction will be SW, taking any smoke toward Pueblo. Left some low pops in place for a few showers along the continental divide this evening, with low chances for tsra near the KS border through about 02z, as dewpoints have yet to mix out over the extreme east. Winds die out overnight, with a shift to N-NW flow along and east of the mountains as weak cold front drops south through the plains. Cooler conditions with less wind expected on Tue under wly flow aloft, though winds will likely become gusty in spots after 18z, as rather deep dry air mass promotes efficient mixing. .LONG TERM...(Tuesday night through Monday) Issued at 314 PM MDT Mon Oct 3 2016 Tuesday night through Thursday...Brisk westerly flow aloft across the region will become more southwesterly on Wed as a broad upper trough digs across the Great Basin and Rockies. GFS and EC models bring showers back into western CO by Wed evening, then across all of the forecast area Thu. A cold front is expected to drop down across the Palmer DVD late Wed night, increasing pcpn showers for the I-25 corridor Thu aftn and eve, as well as cooling temps significantly. Max temps are forecast to warm into the 70s to near 80 F for the plains Wed, with 60s for the high valleys. On Thu temps are only expected to climb into the 60s for the e plains, and 50s for the high valleys. Showers should come to an end by late Thu night as the upper trough exits to the east. Friday through Monday...A ridge of high pressure will sit over the desert sw, with an embedded disturbance bringing some isolated showers to the southern portions of the forecast area Sun night and Mon. Otherwise dry conditions with gradually warming temps are expected, with the potential for max temps above 80 F for the plains once again by Sun. Moore && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1109 PM MDT Mon Oct 3 2016 An upper level trough of low pressure will move through the northern Rockies tonight through Tuesday. The trough passage will be dry but windy at times. Generally VFR all areas next 24 hours including the KCOS, KPUB and KALS TAF sites. However, there could be some local restrictions due to smoke at times from the Beulah Hill Wildfire in southeast Colorado. This would most likely impact the KPUB TAF but could also impact the KCOS and KALS TAFs given the right atmospheric conditions. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...LW
Hazardous weather outlook, Oct 3, 11:17 PM MDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1117 PM MDT MON OCT 3 2016 COZ058>089-093>099-050530- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1117 PM MDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY NIGHT AND THURSDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BRINGING MUCH COLDER AIR TO THE AREA. THIS SYSTEM COULD BRING SOME WET SNOW TO ELEVATIONS ABOVE SIX THOUSAND FEET. THE PIKES PEAK AREA...INCLUDING MOST OF TELLER COUNTY...COULD SEE SEVERAL INCHES OF SNOW ACCUMULATION. THE CENTRAL MOUNTAINS... PALMER DIVIDE...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE ALSO COULD SEE SOME LIGHT ACCUMULATIONS BY THURSDAY NIGHT. TEMPERATURES FRIDAY AND SATURDAY MORNINGS MAY FALL TO AROUND FREEZING ACROSS THE SOUTHEAST PLAINS. THERE IS STILL SOME UNCERTAINTY REGARDING HOW COLD THIS STORM SYSTEM WILL BE...AND HOW MUCH SNOW MAY FALL. KEEP CHECKING THE FORECAST FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 44/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:48 AM MDT | Red Flag Warning | PUB | El Paso, Fremont, Pueblo | 10 hr |
| Oct 4, 12:36 PM MDT | Freeze Warning | PUB | Bent, El Paso, Huerfano, Kiowa, Las Animas, Prowers | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.